MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2015L20-A
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information about the event has been requested.Investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.H3 other text : device not yet recieved.
 
Event or Problem Description
It was reported, that the blood flowed backwards to the luer connector.If a leaking part has been reported which could lead to death or serious injury this case is evaluated as reportable considering the worst-case scenario of blood loss.No blood loss or harm to the patient occurred.Manufacturer ref.(b)(4).
 
Additional Manufacturer Narrative
The failure could be visually confirmed.However, no defect on the outside of the catheter lumen (e.G., ruptures in lumen surface) could be detected.It cannot be excluded that the catheter is damaged inside the lumen.As we could not find defects outside the catheter lumen an investigation at the supplier site was initiated for clarifying the root cause of blood running towards the red connector.A supplemental emdr will be sent when the investigation is completed.
 
Event or Problem Description
Manufacturer ref.(b)(4).
 
Additional Manufacturer Narrative
It has been reported that the picco catheter was leaking and blood ran towards the red connector.The product was available for investigation in house.The described problem could be reproduced.For in-depth analysis the defective catheter was send to the supplier for further investigation.The most likely cause is a defect in the inner wall (bubbles) between the lumens in combination with the thermistor wire position against the wall.The wall defect was probably sealed by the wire position.A 100 % leakage test is performed during production an a dhr check did not identify any deviations from specification or non-conformities relevant to the reported issue.The leak could have occurred when the position of the wire was moved during medical procedure.Nevertheless further evaluation of the identified cause will be performed in collaboration with the supplier.There is no indication for a systematic root cause as a deficiency of design, production or material considering the very low complaint rate (< 0,01 %, considering root cause).Overall, investigations did indicate that the device failed to meet its specification when the event occurred.A relationship between the device and the complaint is therefore considered as likely.Upon the complaint occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.Based on the information stated above, no additional actions will be taken.The complaint will be closed.
 
Event or Problem Description
Manufacturer referance #: (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
diana kitschke
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key17708971
Report Number3003263092-2023-00008
Device Sequence Number6731350
Product Code KRB
UDI-Device Identifier14250094500938
UDI-Public(01)14250094500938
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV2015L20-A
Device Catalogue Number6885049
Device Lot Number721357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer11/02/2023
06/20/2024
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/21/2023
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown